Q. Is it safe for my mom to take Rabium for a long time?

Answered by
Dr. Salah Saad Shoman
and medically reviewed by iCliniq medical review team.
Published on Jan 10, 2017 and last reviewed on: Jul 19, 2019

Hello doctor,

My mother is 47 years old. She takes Rabium 20 mg tablet daily and it gives her relief in her health problem. I just wanted to know whether this medicine is safe on daily basis. Does this cause any side effects? Is it safe for my mom to take it for a long time?

Dr. Salah Saad Shoman

General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

  • No problem in using it for a long time. If she suffers from any side effects, then she should stop it.
  • The side effects may include nausea, abdominal pain, constipation, flatulence and diarrhea.
  • She needs to take the following precautions while taking Rabium (Rabeprazole) for a long time.
  1. Measure the blood magnesium level once a year as she might need a magnesium supplement.
  2. Long-term use may lead to weak bones.
  3. The tablet should be taken immediately before a meal, better in the morning.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Antibiotic-Associated Diarrhea (AAD)

Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article


Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a...  Read Article

Can constipation be related to high sugar levels?

Query: Hello doctor, I am a 53-year-old female. I had gestational diabetes and 11 years later my sugar levels were high so started taking Glycomet. However, the fasting sugar level in the morning is always high and PP is less than fasting. Recent HbA1c is 6.9. Do I have to continue medicine? I walk daily ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.